Addiction Survivors

Notices

Reply
Unread 05-19-2009, 08:25 AM   #1
captmph
Senior Member
 
Posts: 170
Question The taste of suboxone

Ok, I was wondering if there is anyway that this taste can be made less nauseating for me. I find that when I do get that sour taste in my saliva, I feel like I am going to throw up. That might be why I was so sick that second night. I can't stand the taste, I don't mind waiting out the time for the pill to melt but there has got to be something I can do so that the taste does not make me gag and spit up my dose. I have done this occasionally, once or twice, but not much was too scared I would really lose the dose. I want to just be able to take my dose and be done with it but the taste is unbelievable intollerable for me. Does this go away? Has anyone had a similar experience?
captmph is offline   Reply With Quote
Unread 05-19-2009, 08:30 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi captmph, some people put an altoid or another mint or hard candy on top of their tongue while the Suboxone is under it to help with the taste.

Hope that helps.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 05-19-2009, 08:56 AM   #3
captmph
Senior Member
 
Posts: 170
Default

Thank you,
I was wondering if I could try that but I don't want to do anything I shouldn't be doing. I am going to buy some hard candy when I get my new script filled this morning. I hope it works. I sincerely think if I can get over the gag effect of the taste I will be ok.
Thanks Nancy
captmph is offline   Reply With Quote
Unread 05-20-2009, 02:03 PM   #4
fresh2009
Member
 
fresh2009's Avatar
 
Posts: 39
Default

I also felt that way in the beginning, but notice over time that it is easier not to gag. I have gotten used to keeping it in place and not minding the taste as much as I did the 1st couple of weeks.
fresh2009 is offline   Reply With Quote
Unread 05-21-2009, 10:47 AM   #5
captmph
Senior Member
 
Posts: 170
Default

Thanks Nancy for the suggestions. I tried both hard candy and an altoid. I think the altoids work well for me since they are small and I definately am not gagging on the sub.
captmph is offline   Reply With Quote
Unread 05-28-2009, 09:56 PM   #6
m_styles78
Senior Member
 
Posts: 179
Red face the taste

Hi capt. I too hate the taste. it is gross. I find that if i drink something warm before my dose (coffee) it disolves quicker and then a big swig as soon a sit is gone. that helps.
I also have found that i can keep it under my tongue and sip a drink while it disolves, its tricky but helps.
also its even worse if u just brushed ur teeth before, kinda that i just brushed and drank oj taste, YUCK!!!
anyway capt, hope this helps. and yes try the candy, i would go with something sweet to off-set the bitter nastiness lol
good luck
m_styles78 is offline   Reply With Quote
Unread 09-14-2009, 10:30 PM   #7
NoLongerSufferingWI
Junior Member
 
NoLongerSufferingWI's Avatar
 
Posts: 16
Default

I wonder...I have always been strictly told to wait a full 30 minutes before eating, drinking, candy, gum, etc. Its also in the drug info that way too. I also hate the taste and my tolerance of that taste gets worse as time goes on(5 months). What would happen if I did chew gum after? I have to remember to ask my doc when I go back...
-Jennifer
__________________
"Those who criticize our generation forget who raised it"
NoLongerSufferingWI is offline   Reply With Quote
Unread 09-14-2009, 10:37 PM   #8
NancyB
Administrator
 
Posts: 25,466
Default

Hi Jennifer, some people put a mint on the top of their tongue while the Suboxone is dissolving underneath to help mask the taste.

Maybe something to try?

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 09-17-2009, 02:27 AM   #9
NoLongerSufferingWI
Junior Member
 
NoLongerSufferingWI's Avatar
 
Posts: 16
Default

Nancy, do you know why they ask you to wait for 30 minutes after melting? Is it for the buprenorphine or the naloxone? I tried putting a werther's on my tongue and it tasted great, but I found it difficult to keep the pill under my tongue. Any suggestions? Maybe a smaller treat? I dread taking the Suboxone because it makes me gag, but I do it anyways because I know that once I take it, in my mind, I know that I cannot use. That mindset has a lot to do with staying clean. FIVE MONTHS TODAY!!!!!!!!!!!!
__________________
"Those who criticize our generation forget who raised it"
NoLongerSufferingWI is offline   Reply With Quote
Unread 09-17-2009, 07:04 AM   #10
NancyB
Administrator
 
Posts: 25,466
Default

Hi NLongerSufferingWI, I'm not sure why they say that. It's not on the Suboxone site "How to Take Suboxone" page: http://www.suboxone.com/patients/sub...w_to_take.aspx

It could be that some people think that more medication could be absorbed after the pill is dissolved. But once the pill is dissolved under the tongue that's usually a good sign that it's ok to eat or have something to drink. This is from:
http://naabt.org/education/what_bt_like.cfm under What Can I Expect on Day 1?
"The taste is bitter so it may be useful to have a bottle of juice, soda, or some hard candy available to take after the medication is dissolved."

The werther's was probably too big. Maybe give an altoids or a tic tac a try and see how that works.

Congratulations on 5 months!!

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 07:39 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
© 2014 Addiction Survivors